MAUDE Adverse Event Report: STRYKER TRAUMA KIEL HUMERAL NAIL T2 HUMERUS Ø8X250 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL HUMERAL NAIL T2 HUMERUS Ø8X250 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18300825S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device evaluated by mfr: device remains implanted.
 
Event or Problem Description
The screw was backing out of the nail.Nail is still in the patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: visual inspection: we received a humeral nail t2 humerus ø8x250 mm for evaluation.It was returned in an assembled mode with corresponding compression screw.The implants are marked with signs of implantation and explantation.Functional inspection: the functional test revealed that within the nail the compression screw in question could be completely inserted like specified.Dimensional inspection: dimensional examination of the compression screw revealed no deviations in the relevant undamaged areas.The root cause could not be determined.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Ifu points out as following: ¿adverse effects in many instances, adverse results may be clinically related rather than device related.The following are the most frequent adverse effects involving the use of internal fracture fixation devices: ¿ delayed union or non-union of the fracture site.¿ these devices can break when subjected to the increased loading associated with delayed unions and/or non-unions.Internal fixation devices are load sharing devices which are intended to hold fractured bone surfaces in apposition to facilitate healing.If healing is delayed or does not occur, the appliance may eventually break due to metal fatigue.Loads on the device produced by load bearing and the patient's activity level will dictate the longevity of the device.¿ conditions attributable to non-union, osteoporosis, osteomalicia, diabetes, inhibited revascularization and poor bone formation can cause loosening, bending, cracking, fracture of the device or premature loss of rigid fixation with the bone.¿ improper alignment can cause a mal-union of the bone and/or bending, cracking or even breakage of the device.¿.
 
Event or Problem Description
The screw was backing out of the nail.Nail is still in the patient.

Brand Name
HUMERAL NAIL T2 HUMERUS Ø8X250 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8556598
Report Number0009610622-2019-00230
Device Sequence Number19216597
Product Code HSB
UDI-Device Identifier04546540201485
UDI-Public04546540201485
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K032523
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2022
Device Catalogue Number18300825S
Device Lot NumberK02DBD0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR